Alert archive / Kansas / Frost Advisories in 2011

Frost Advisory 7, NWS Goodland, KS

October 17, 2011Dundy County, Hitchcock County, Red Willow County, Nebraska; 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this frost advisory at Oct 17, 2011, 2:58 AM MDT for Dundy County, Hitchcock County, Red Willow County, Nebraska; 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Oct 18, 2011, 12:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 17, 2011, 2:58 AM MDT (08:58 UTC)
In effect from
Oct 18, 2011, 12:00 AM MDT
Expired
Oct 18, 2011, 9:00 AM MDT
In force
9 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2227 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

513 
WWUS73 KGLD 170858
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
258 AM MDT MON OCT 17 2011

COZ090>092-KSZ001-013-027-041-042-171830-
/O.NEW.KGLD.FR.Y.0007.111018T0600Z-111018T1200Z/
/O.CON.KGLD.WI.Y.0026.111017T1800Z-111018T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY-
WICHITA-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS...
TRIBUNE...LEOTI
258 AM MDT MON OCT 17 2011 /358 AM CDT MON OCT 17 2011/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY
TO 6 PM MDT /7 PM CDT/ THIS EVENING...
...FROST ADVISORY IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT
TO 6 AM MDT /7 AM CDT/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 6 AM MDT /7 AM CDT/ TUESDAY. A WIND ADVISORY REMAINS IN
EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 6 PM MDT/7 PM CDT/ TONIGHT.

* TIMING/DURATION...WINDS WILL SHIFT TO THE NORTH AND INCREASE
  BETWEEN NOON AND 2 PM MDT AND PERSIST TO AROUND SUNSET.

* PEAK WINDS...SUSTAINED WINDS BETWEEN 25 AND 35 MPH WITH GUSTS 
  AS HIGH AS 50 MPH. 

* TEMPERATURE INFO...OVERNIGHT TEMPERATURES WILL FALL TO AROUND 30
  DEGREES ACROSS THE AREA...BRINGING A WIDESPREAD FROST TO THE AREA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

KSZ002>004-014>016-028-029-NEZ079>081-171830-
/O.NEW.KGLD.FR.Y.0007.111018T0600Z-111018T1200Z/
RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-DUNDY-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY...
HOXIE...HILL CITY...OAKLEY...QUINTER...BENKELMAN...TRENTON...
MCCOOK
258 AM MDT MON OCT 17 2011 /358 AM CDT MON OCT 17 2011/

...FROST ADVISORY IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT
TO 6 AM MDT /7 AM CDT/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 6 AM MDT /7 AM CDT/ TUESDAY. 

* TIMING/DURATION...FROST WILL DEVELOP ACROSS THE AREA DURING THE
  OVERNIGHT HOURS.

* TEMPERATURE INFO...OVERNIGHT TEMPERATURES WILL FALL TO AROUND 32
  DEGREES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$


JRM
4 follow-up statements
725 
WWUS73 KGLD 171755
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1155 AM MDT MON OCT 17 2011

COZ090>092-KSZ001-013-027-041-042-180200-
/O.CON.KGLD.WI.Y.0026.111017T1800Z-111018T0000Z/
/O.CON.KGLD.FR.Y.0007.111018T0600Z-111018T1200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY-
WICHITA-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS...
TRIBUNE...LEOTI
1155 AM MDT MON OCT 17 2011 /1255 PM CDT MON OCT 17 2011/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
EVENING...
...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 6 AM MDT /7 AM CDT/ TUESDAY...

* TIMING/DURATION...WINDS WILL SHIFT TO THE NORTH AND INCREASE 
  BETWEEN NOON AND 2 PM MDT AND PERSIST TO AROUND SUNSET. 

* PEAK WINDS...SUSTAINED WINDS BETWEEN 25 AND 35 MPH WITH GUSTS
  APPROACHING 50 MPH.

* TEMPERATURE INFO...OVERNIGHT TEMPERATURES WILL FALL TO AROUND 
  30 DEGREES ACROSS THE AREA...BRINGING A WIDESPREAD FROST TO 
  THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

KSZ002>004-014>016-028-029-NEZ079>081-180200-
/O.CON.KGLD.FR.Y.0007.111018T0600Z-111018T1200Z/
RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-DUNDY-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY...
HOXIE...HILL CITY...OAKLEY...QUINTER...BENKELMAN...TRENTON...
MCCOOK
1155 AM MDT MON OCT 17 2011 /1255 PM CDT MON OCT 17 2011/

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 6 AM MDT /7 AM CDT/ TUESDAY...

* TIMING/DURATION...FROST WILL DEVELOP ACROSS THE AREA DURING 
  THE OVERNIGHT HOURS. 

* TEMPERATURE INFO...OVERNIGHT TEMPERATURES WILL FALL TO AROUND 
  32 DEGREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
259 
WWUS73 KGLD 180005
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
605 PM MDT MON OCT 17 2011

COZ090>092-KSZ001-013-027-041-042-181200-
/O.EXP.KGLD.WI.Y.0026.000000T0000Z-111018T0000Z/
/O.EXT.KGLD.FR.Y.0007.111018T0600Z-111018T1500Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY-
WICHITA-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS...
TRIBUNE...LEOTI
605 PM MDT MON OCT 17 2011 /705 PM CDT MON OCT 17 2011/

...FROST ADVISORY NOW IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 9 AM MDT /10 AM CDT/ TUESDAY...
...WIND ADVISORY HAS EXPIRED...

* TIMING/DURATION...FROST WILL DEVELOP ACROSS THE AREA DURING 
  THE OVERNIGHT HOURS. 

* TEMPERATURE INFO...OVERNIGHT TEMPERATURES WILL FALL INTO THE
  LOWER 30S.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

KSZ002>004-014>016-028-029-NEZ079>081-181200-
/O.EXT.KGLD.FR.Y.0007.111018T0600Z-111018T1500Z/
RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-DUNDY-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY...
HOXIE...HILL CITY...OAKLEY...QUINTER...BENKELMAN...TRENTON...
MCCOOK
605 PM MDT MON OCT 17 2011 /705 PM CDT MON OCT 17 2011/

...FROST ADVISORY NOW IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 9 AM MDT /10 AM CDT/ TUESDAY...

* TIMING/DURATION...FROST WILL DEVELOP ACROSS THE AREA DURING 
  THE OVERNIGHT HOURS. 

* TEMPERATURE INFO...OVERNIGHT TEMPERATURES WILL FALL INTO THE LOW
  TO MID 30S. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
897 
WWUS73 KGLD 181014
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
414 AM MDT TUE OCT 18 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-181500-
/O.NEW.KGLD.FZ.A.0001.111020T0600Z-111020T1500Z/
/O.CON.KGLD.FR.Y.0007.000000T0000Z-111018T1500Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
414 AM MDT TUE OCT 18 2011 /514 AM CDT TUE OCT 18 2011/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT /10 AM CDT/
THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING. 

* TIMING/DURATION...FROST HAS DEVELOP OVER MUCH OF THE AREA THIS
  MORNING AND WILL CONTINUE TO OCCUR THROUGH MID MORNING. LATE
  WEDNESDAY NIGHT INTO THURSDAY MORNING...A HARD FREEZE IS
  EXPECTED ACROSS MOST OF THE AREA.

* TEMPERATURE INFO...TEMPERATURES TO JUST AFTER SUNRISE THIS
  MORNING WILL BE IN THE 30S OVER THE ENTIRE AREA. LATE WEDNESDAY
  NIGHT INTO THURSDAY MORNING...TEMPERATURES ARE EXPECTED TO DROP
  INTO THE 23 TO 28 DEGREE RANGE ACROSS MOST OF THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS TEMPERATURES OF 28 DEGREES OR LESS ARE
POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE
VEGETATION.

&&

$$

BULLER
727 
WWUS73 KGLD 181459
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
859 AM MDT TUE OCT 18 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-191200-
/O.EXP.KGLD.FR.Y.0007.000000T0000Z-111018T1500Z/
/O.CON.KGLD.FZ.A.0001.111020T0600Z-111020T1500Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
859 AM MDT TUE OCT 18 2011 /959 AM CDT TUE OCT 18 2011/

...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...
...FROST ADVISORY WILL EXPIRE AT 9 AM MDT /10 AM CDT/ THIS
MORNING...

* TIMING/DURATION...A HARD FREEZE IS POSSIBLE ACROSS MUCH OF THE
  AREA LATE WEDNESDAY NIGHT INTO THURSDAY MORNING.

* TEMPERATURE INFO...TEMPERATURES ARE EXPECTED TO DROP INTO THE 23
  TO 28 DEGREE RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS TEMPERATURES OF 28 DEGREES OR LESS ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this frost advisory went out at Oct 17, 2:33 AM MDT, 25 minutes earlier.

Area forecast discussion, Oct 17, 2:33 AM MDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
233 AM MDT MON OCT 17 2011

.DISCUSSION...
232 AM MDT MON OCT 17 2011

03Z WATER VAPOR IMAGERY INDICATED SHORT WAVE TROUGH MOVING ACROSS
SOUTHERN IDAHO...WITH A FEW LIGHTNING STRIKES  NOTED AHEAD OF THE
SYSTEM. AT THE SFC...1018 MB RIDGE WAS CENTERED OVER THE EASTERN
PORTION OF THE AREA. 00Z SOUNDINGS INDICATED STEEP LAPSE RATES IN
PLACE ABOVE FRONTAL INVERSION.

PRIMARY FORECAST CONCERNS WILL PRECIPITATION CHANCES AND WINDS
TODAY...FOLLOWED BY POTENTIAL WIDESPREAD FROST AND HARD FREEZE
TONIGHT AND TOMORROW NIGHT.

TODAY-TONIGHT...SHORTWAVE TROUGH CURRENTLY OVER IDAHO WILL CONTINUE
TO DIVE TO THE SOUTH TODAY...WITH LARGE SCALE FORCING FOR ASCENT
OVERSPREADING THE AREA THIS MORNING AND PERSISTING THROUGH THE
AFTERNOON...BEFORE SUBSIDENCE OVERSPREADS THE AREA TONIGHT AS SYSTEM
DEPARTS. WHILE STRONGEST AND MOST WIDESPREAD LARGE SCALE FORCING FOR
ASCENT OCCURS IN THE MORNING HOURS WHEN OVERALL LAPSE RATES THE
HIGHEST...EVENING SOUNDINGS SUGGEST THAT IT IS GOING TO TAKE QUITE A
WHILE TO SATURATE LOWER AND MID LEVELS TO REALIZE ANY INSTABILITY.
SHORT TERM MODELS HAVE COME INTO BETTER AGREEMENT WITH PRECIP
TIMING...AND GENERALLY SUGGEST THINGS WILL FOLLOW ALONG H7-H6
TROUGH/FRONTOGENESIS AXIS. GIVEN THE AIRMASS AHEAD OF THE
FRONT...THINK THIS MAY BE REASONABLE AS STRONG CAA WILL MAKE
SATURATION MUCH MORE LIKELY TO OCCUR AND ANY LINGERING INSTABILITY
BE REALIZED. FOR POPS...STILL THINK SCT RANGE WARRANTED...ESPECIALLY
GIVEN THE LARGE SWINGS IN GEFS DATA THAT HAVE NOW SHIFTED HIGHEST
CHANCES TO WESTERN CWA...BUT WANT TO SEE HOW THINGS DEVELOP UPSTREAM
BEFORE MAKING FINAL CALL. WINDS WILL BE OTHER CONCERN...MAINLY THE
TIMING AND MAGNITUDE OF WINDS BEHIND NEXT COLD FRONT. LATEST MODELS
HAVE SLOWED DOWN FROPA BY ABOUT 3 HOURS AND DO NOT SEE A LOT OF
REASON TO DOUBT THIS. MIXED LAYER WINDS A LITTLE WEAKER THAN
PREVIOUS DATA BUT STILL SUPPORT A 1-2 HOUR WINDOW WITH SUSTAINED
WINDS AROUND 30 MPH AND A FEW GUSTS IN THE 45-50 MPH
RANGE...ALTHOUGH POTENTIAL FOR EVEN HIGHER WINDS APPEARS TO HAVE
LESSENED. FOR NOW WILL JUST HOLD ADVISORY AS IS AND TWEAK TIMING IN
PRODUCT.

TUESDAY-WEDNESDAY...QUIETER WEATHER EXPECTED THROUGH THE PERIOD AS
SHORT WAVE H5 RIDGE BUILDS OVER THE AREA THROUGH WEDNESDAY
AFTERNOON. H5 RIDGE BEGINS TO BREAK DOWN OVERNIGHT WEDNESDAY AS
SHORT WAVE TROUGH APPROACHES FROM THE NORTHWEST. WHILE LARGE SCALE
FORCING FOR ASCENT DOES INCREASE OVERNIGHT WEDNESDAY...WITH
PERSISTENT DEEP NORTHERLY FLOW AHEAD OF THE TROUGH...NOT REAL
CONFIDENT THAT LIFT WOULD BE ENOUGH TO LIFT ANY PARCELS TO
SATURATION GIVEN LIMITED IF ANY MOISTURE RETURN. MAIN FOCUS THROUGH
THIS PERIOD WILL BE TEMPERATURES...PRIMARILY OVERNIGHT LOWS AS A
WIDESPREAD FROST AND FREEZE STILL APPEAR POSSIBLE DURING THE PERIOD.
CONFIDENCE INCREASING IN NEAR FREEZING TEMPERATURES THE NEXT FEW
NIGHTS AS SFC HIGH SETTLES OVER THE AREA BRINGING A PERIOD OF COOL
DRY AIR AND CLEAR SKIES. ONLY THING HOLDING BACK CONFIDENCE IN A
WIDESPREAD HARD FREEZE IS POTENTIAL FOR WINDS TO HOLD
UP...ESPECIALLY ON TUESDAY AS MSLP GRADIENT STAYS SOMEWHAT TIGHT
THROUGH THE NIGHT. WHILE UNSURE OF THE MAGNITUDE OF FREEZE
POTENTIAL...THINK CONFIDENCE HIGH ENOUGH TO ISSUE FROST ADVISORY FOR
MONDAY NIGHT AND TUESDAY MORNING. COULD PROBABLY ISSUE FOR TUESDAY
NIGHT AND WEDNESDAY NIGHT AS WELL...BUT WILL JUST MAKE SURE HWO
MENTIONS FREEZE THREAT.

JRM

IN THE EXTENDED(THURSDAY-SUNDAY)...THE EXTENDED PERIOD WILL BEGIN
WITH  SHORTWAVE RIDGING OVER THE CENTRAL PLAINS ON THURSDAY. SURFACE
HIGH PRESSURE WILL BE OVER THE MIDDLE MISSISSIPPI RIVER VALLEY
RESULTING IN RETURN FLOW TO THE HIGH PLAINS. THE REMAINDER OF THE
PERIOD WILL BASICALLY SEE A VARIATION OF NORTHWEST FLOW ALOFT WITH
LARGE RIDGE CENTERED NEAR SOUTH TEXAS. A SERIES OF FAST MOVING
SHORTWAVE TROUGHS ARE FORECAST...ALL OF PACIFIC ORIGIN.
PRECIPITATION CHANCES APPEAR SLIM TO NONE WITH
TEMPERATURES SLIGHTLY ABOVE NORMAL.

024

&&

.AVIATION...
1120 PM MDT SUN OCT 16 2011

FOR THE 06Z TAFS AT KGLD AND KMCK...VFR CONDITIONS EXPECTED THROUGH
20Z MONDAY THEN CIGS LIKELY DROPPING INTO MVFR AND POSSIBLY IFR
RANGE THROUGH 01Z-03Z TUESDAY AS A WEATHER DISTURBANCE MOVES
THROUGH. SOME LIGHT RAIN SHOWERS ARE EXPECTED AT BOTH SITES AS WELL.
HAVE GONE AHEAD AND LOWERED CIGS TO 1500 FT BUT FUTURE FORECASTS MAY
NEED TO LOWER THEM FURTHER. SLIGHT TIMING DIFFERENCES IN THE
HANDLING OF THE SYSTEM BRING ENOUGH CONFIDENCE TO REFRAIN FROM
LOWERING CIGS AT PRESENT TIME. ALONG WITH THE RAIN AND LOW CIGS WILL
BE STRONG NORTH TO NORTHWEST WINDS AT KGLD WITH GUSTS AROUND 35KTS
AT 18Z...INCREASING TO AROUND 40KTS OR SO BY 21Z. AT KMCK GUSTS
AROUND 25KTS POSSIBLE AFTER 20Z WITH QUICK DECREASES IN GUSTS AT
BOTH SITES SHORTLY AFTER 00Z-02Z FOLLOWED SHORTLY AFTER BY IMPROVING
CIGS AS THE WEATHER SYSTEM MOVES AWAY.

007
&&

.FIRE WEATHER...
232 AM MDT MON OCT 17 2011

A COLD FRONT WILL SWEEP ACROSS THE AREA THIS AFTERNOON BRINGING
STRONG NORTHERLY WINDS OF 15 TO 30 MPH WITH HIGHER GUSTS. THE STRONGEST
WINDS WILL OCCUR WEST OF A SAINT FRANCIS TO LEOTI LINE. OTHERWISE
COOLER THAN NORMAL TEMPERATURES AND SCATTERED SHOWERS ARE EXPECTED
TODAY. ON TUESDAY...A COOL BUT VERY DRY AIRMASS WILL BE IN PLACE
ACROSS THE REGION. NORTHERLY WINDS AROUND 20 MPH AND RELATIVE
HUMIDITIES AROUND 20 PERCENT ARE EXPECTED.

JRM
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FROST ADVISORY FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 6 AM MDT
     /7 AM CDT/ TUESDAY FOR KSZ001>004-013>016-027>029-041-042.

     WIND ADVISORY FROM NOON MDT /1 PM CDT/ TODAY TO 6 PM MDT /7 PM
     CDT/ THIS EVENING FOR KSZ001-013-027-041-042.

NE...FROST ADVISORY FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 6 AM MDT
     /7 AM CDT/ TUESDAY FOR NEZ079>081.

CO...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM MDT TUESDAY FOR
     COZ090>092.

     WIND ADVISORY FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR
     COZ090>092.

&&
Hazardous weather outlook, Oct 16, 2:53 PM MDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
253 PM MDT SUN OCT 16 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-171245-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
253 PM MDT SUN OCT 16 2011 /353 PM CDT SUN OCT 16 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG NORTHERLY WINDS ARE EXPECTED TO DEVELOP ACROSS THE AREA ON
MONDAY...MAINLY WEST OF A ST FRANCIS TO LEOTI LINE. SUSTAINED
WINDS AROUND 30 MPH WITH GUSTS UP TO 50 MPH ARE POSSIBLE.

OVERNIGHT TEMPERATURES NEAR OR BELOW FREEZING ARE EXPECTED ACROSS
MUCH OF THE AREA MONDAY AND TUESDAY NIGHT BRINGING THE POTENTIAL
FOR WIDESPREAD FROST OR HARD FREEZE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

Nearby

Frost Advisories in Kansas, 2011Frost Advisories in Nebraska, 2011Frost Advisories in Colorado, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.